Does the new hairs grown by minoxidil regrow after falling because of stoppage of minoxidil in non AGA?

Without known the MX application I have used MX 2% & 5% for 3 months and to be frank I m not AGA Person because my hair is thicker and no family history of hair loss but on Feb 24 I hav started using MX and from mar 17 I hav observed hair fall over scalp and continued to increase and then on may 25 I stopped and also on July new full hair have regrown but from Aug I started looosing new hair more and more and my long hairs are fine and still shed is going on & now almost 50% scalp hair gone ...

Doctor Answers 3

Hair loss

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

you definitely need a consultation with a hair restoration surgeon. Your scalp and hair needs evaluation, and you should get a plan of action as well as photographs to track your progress. A good consult will determine if you have AGA or not, and whether or not minoxidil is a good treatment choice for you. 


Chicago Physician

Minoxidil and hair growth

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Minoxidil, when used, may cause some temporary hair shedding which will reverse in 2-3 months. The hairs grown with minoxidil are rarely good strong normal thickness hairs. 

William Rassman, MD
Los Angeles Hair Restoration Surgeon
5.0 out of 5 stars 28 reviews

50 % scalp loss - a minoxidil effect?

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Losing 50 % of hair from minoxidil is not typical. A shed of 15-20 % is possible, but even that's unusual. 

Without seeing your scalp, I can't say what's causing your hair loss. The most common cause in men is androgenetic alopecia by far. But to answer your question - yes, if you stop minoxidil and you do not have AGA you'll likely get some improvement. But unless you address the underlying cause, you won't get all the hair back. 

TO treat hair loss properly, you need to address the underlying cause. 

Jeff Donovan, MD, PhD
Vancouver Dermatologist

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.